MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS, INC 8G MAMMOTOME REVOLVE EX PROBE (9CM)

DEVICOR MEDICAL PRODUCTS, INC 8G MAMMOTOME REVOLVE EX PROBE (9CM)
Model Number MHEX08S
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 01/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the reporter, they encountered denser tissue, and doctors felt the needle was not advancing smoothly.Despite considerable effort, it remained stuck, causing an accidental cut to the patient's skin.After the surgery was completed and the nurse applied pressure to stop the bleeding, the wound became smaller, so the doctor only needed to stitch it a few times and then finished.Procedure was completed with device.The mammotome revolve ex probes are sterile, single use devices, indicated to obtain tissue samples from the breast or axillary lymph nodes for diagnostic analysis of breast abnormalities.Investigation pending.In attempts to receive the original device involved in the incident, customer responded on february 26, 2024 ".The one used on-site has been disposed of due to blood contamination".
 
Event or Problem Description
According to the reporter, they encountered denser tissue, and doctors felt the needle was not advancing smoothly.Despite considerable effort, it remained stuck, causing an accidental cut to the patient's skin.After the surgery was completed and the nurse applied pressure to stop the bleeding, the wound became smaller, so the doctor only needed to stitch it a few times and then finished.Procedure was completed with device.
 
Additional Manufacturer Narrative
The customer did not return a device to be investigated against the alleged complaint, however, 30 needles were imaged under high resolution microscope as a replacement investigation to determine if there were abnormalities found.No unusual blemishes were found that would lead to a high insertion force of the needle.Given the investigation findings and information available at this time, the alleged failure does not appear to be attributed to the device.The root cause is undetermined, however, possible root causes could be the needle tip is dull, difficulty with force to penetrate due to holster/probe size or user preference.The instructions for use (ifu) states that "once the device is armed (the "engaged" message appears on the touchscreen interface), the probe may be inserted into the percutaneous site by following one of two methods: the "pierce" method or the "push-in" method.Note: take care to avoid the needle tip during this procedure.Failure to follow this instruction could lead to patient or operator injury." in addition to providing investigation findings, this report is being submitted to correct the b codes in the initial report submitted 06-mar-2024.The codes should have been 4104 and 4115 as shown in this follow up #1 report.

Brand Name
8G MAMMOTOME REVOLVE EX PROBE (9CM)
Common Device Name
REVOLVE EX
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS, INC
300 e business way
fifth floor
cincinnati OH 45241
Manufacturer (Section G)
DEVICOR MEDICAL PRODUCTS DE MEXICO
sor juanaines de la cruz
#20152 4-b, parque industrial
tijuana, mx 22440
MX   22440
Manufacturer Contact
vivian boyd
300 e business way
fifth floor
cincinnati, OH 45241
MDR Report Key18847622
Report Number3008492462-2024-00004
Device Sequence Number15393177
Product Code KNW
UDI-Device Identifier00841911102342
UDI-Public(01)00841911102342(17)250524(10)F12220388D
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K033700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/24/2025
Device Model NumberMHEX08S
Device Lot NumberF12220388D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2024
Supplement Date Received by Manufacturer02/06/2024
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown